CSN Login
Members Online: 15

I forgot to ask this....

gizzyluv's picture
gizzyluv
Posts: 143
Joined: Feb 2013

I forgot to ask this in my last post. Jason as been experiencing problems with is eyesight lately. He says it just "goes black" for a few seconds. Sometimes when he stands up (his blood pressure dropping would explain that) but it also happens when he just sits still. I know the chemo can cause blurry vision, etc. but this is more than just blurry, it goes completely black. His dr. is aware of it. Has this happened to anyone else?

LivinginNH's picture
LivinginNH
Posts: 1302
Joined: Apr 2010

Hi Kris,

Yes, this can be a side effect of Oxi, it's called "ocular toxicity".  You can find information related to this by doing a google search on chemo and vision loss.

Take care, hugs (())

Cyn

gizzyluv's picture
gizzyluv
Posts: 143
Joined: Feb 2013

I'm gonna google it right now....Wink

Trubrit's picture
Trubrit
Posts: 1482
Joined: Jan 2013

I didn't know it had a name, I just lumped it under the 'Chemo.....' as in Chemo brain. Chemo tongue, Chemo skin. So yes, I have chemo eyes.  

My biggest problem with the eyes is that my eyelashes have fallen out, so my eyes are constantly watering, and everything gets to them. 

Ah! Don't we have it good?!!!

Still, back to Jason, I'd mention it again (and maybe again) to your Oncologist. I go over all of my side-effects every time I see the Oncologist. I breeze over the most common ones, but want more information about the most annoying. 

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Thanks for sharing. I have never heard of this. It's good to know!!!

Judy

steveandnat's picture
steveandnat
Posts: 887
Joined: Sep 2011

I like the term chemo eyes. I had to have both eyes have cateraks taken off eyes becauses of chemo. Hope they can figure out what is going on. Jeff

Annabelle41415's picture
Annabelle41415
Posts: 4265
Joined: Feb 2009

Also happened to me, but not very often.  Also, my eyes would twitch back and forth and wouldn't be able to see for a second and that was a really weird feeling too.  That oxy is a very nasty drug.  Glad that you are telling your doctor everything - that's very important.

Kim

gizzyluv's picture
gizzyluv
Posts: 143
Joined: Feb 2013

Knowing that Jason isn't the only one this has happened to makes me feel better. (not that I feel "good" about it happening to anyone!) We asked again at the dr. when he went to have the pump taken off & they said it's from the Oxy.....that's some tough stuff for sure! Cool

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network